Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 2, NWS Brownsville, TX

January 14, 20228 counties in Texas

NWS Brownsville, TX issued this wind advisory at Jan 14, 2022, 1:48 PM CST for 8 counties in Texas. It took effect at Jan 15, 2022, 8:00 AM CST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2022, 1:48 PM CST (19:48 UTC)
In effect from
Jan 15, 2022, 8:00 AM CST
Expired
Jan 16, 2022, 12:35 AM CST
In force
17 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 7.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2022-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2022-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1412 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

592 
WWUS74 KBRO 141948
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
148 PM CST Fri Jan 14 2022

TXZ248>257-351-353-151200-
/O.NEW.KBRO.WI.Y.0002.220115T1400Z-220116T0000Z/
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
Including the cities of Zapata, Hebbronville, Falfurrias, Sarita,
Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, 
Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, 
Port Isabel, South Padre Island, Laguna Heights, Laguna Vista, 
and San Manuel
148 PM CST Fri Jan 14 2022

...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM CST SATURDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...All of Deep South Texas.

* WHEN...From 8 AM to 6 PM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
5 follow-up statements
898 
WWUS74 KBRO 151020
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
420 AM CST Sat Jan 15 2022

TXZ248>257-351-353-151830-
/O.CON.KBRO.WI.Y.0002.220115T1400Z-220116T0000Z/
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
Including the cities of Zapata, Hebbronville, Falfurrias, Sarita,
Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, 
Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, 
Port Isabel, South Padre Island, Laguna Heights, Laguna Vista, 
and San Manuel
420 AM CST Sat Jan 15 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
CST THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of Deep South Texas.

* WHEN...From 8 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Move light and moderate weight items...such as patio
furniture...empty trash cans...and portable basketball
posts...indoors.

&&

$$

Castillo
743 
WWUS74 KBRO 151907
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
107 PM CST Sat Jan 15 2022

TXZ248>257-351-353-160000-
/O.CON.KBRO.WI.Y.0002.000000T0000Z-220116T0000Z/
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
Including the cities of Zapata, Hebbronville, Falfurrias, Sarita,
Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, 
Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, 
Port Isabel, South Padre Island, Laguna Heights, Laguna Vista, 
and San Manuel
107 PM CST Sat Jan 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...All of Deep South Texas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
253 
WWUS74 KBRO 151918
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
118 PM CST Sat Jan 15 2022

TXZ256-257-351-160900-
/O.EXT.KBRO.WI.Y.0002.000000T0000Z-220116T0900Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
Including the cities of Port Mansfield, Port Isabel, 
South Padre Island, Laguna Heights, and Laguna Vista
118 PM CST Sat Jan 15 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM CST SUNDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy 
  Counties.

* WHEN...Until 3 AM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ248>255-353-160000-
/O.CON.KBRO.WI.Y.0002.000000T0000Z-220116T0000Z/
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Northern Hidalgo-
Including the cities of Zapata, Hebbronville, Falfurrias, Sarita,
Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, 
Weslaco, Raymondville, Brownsville, Harlingen, and San Manuel
118 PM CST Sat Jan 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Hidalgo, Zapata, Jim Hogg, Inland Kenedy, Brooks, 
  Starr, Inland Cameron, and Inland Willacy Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
836 
WWUS74 KBRO 160004
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
604 PM CST Sat Jan 15 2022

TXZ248>255-353-160115-
/O.EXP.KBRO.WI.Y.0002.000000T0000Z-220116T0000Z/
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Northern Hidalgo-
Including the cities of Zapata, Hebbronville, Falfurrias, Sarita,
Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, 
Weslaco, Raymondville, Brownsville, Harlingen, and San Manuel
604 PM CST Sat Jan 15 2022

...WIND ADVISORY HAS EXPIRED...

Winds have calmed below advisory criteria and thus the Wind 
Advisory has been allowed to expire.

$$

TXZ256-257-351-160900-
/O.CON.KBRO.WI.Y.0002.000000T0000Z-220116T0900Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
Including the cities of Port Mansfield, Port Isabel, 
South Padre Island, Laguna Heights, and Laguna Vista
604 PM CST Sat Jan 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy 
  Counties.

* WHEN...Until 3 AM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
008 
WWUS74 KBRO 160635
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
1235 AM CST Sun Jan 16 2022

TXZ256-257-351-160745-
/O.CAN.KBRO.WI.Y.0002.000000T0000Z-220116T0900Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
Including the cities of Port Mansfield, Port Isabel, 
South Padre Island, Laguna Heights, and Laguna Vista
1235 AM CST Sun Jan 16 2022

...WIND ADVISORY IS CANCELLED...

Winds continue to diminish across the lower Texas coast late
tonight and will continue to diminish through the rest of tonight
into Sunday morning.

$$

Castillo

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Jan 14, 11:43 AM CST, 2 hours 5 minutes earlier.

Area forecast discussion, Jan 14, 11:43 AM CST, 2 hours 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1143 AM CST Fri Jan 14 2022

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...The low clds and fog have eroded out of the RGV from
SW-NE this morning leaving behind VFR conditions for the local
airports. With a relatively dry SW-S low level flow prevailing
this afternoon and this evening, expect the VFR conditions to
continue through the first portion of the current TAF set. The
much discussed cold front will then approach and push through the
RGV tomorrow morning resulting in a shift of the surface winds
around from the NW with a significant increase in speeds. Just
ahead of the front, some areas of fog and low clds may form up
reducing the conditions down to MVFR levels. This should last only
a few hours as the drier air will then filter into the region
allowing the ceilings and vsbys to improve back up to VFR levels
towards the end of the forecast period.

&&

.PREV DISCUSSION... /issued 519 AM CST Fri Jan 14 2022/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...Poor flying conditions prevail across deep south Texas
early this morning as widespread dense fog continues to impact
Rio Grande Valley aerodromes. After sunrise fog will begin to burn
off with VFR conditions returning to MFE, HRL and BRO by midday.

PREV DISCUSSION... /issued 400 AM CST Fri Jan 14 2022/

SHORT TERM (Now through Saturday): Satellite imagery and surface
observations have indicated that dense fog has formed across the
eastern portions of the CWA. A Dense Fog Advisory has been issued
for Brooks, Kenedy, Willacy, Hidalgo, and Cameron counties until 9
AM CST.

500mb ridging centered just south of the Baja Peninsula will
produce a dry flow over Deep South Texas and the Rio Grande Valley
today. Surface high pressure along the lower Texas coast early
this morning will quickly slide to the southeast. The stable
atmosphere in place combined with the southerly low level flow
will allow high temperatures to warm into the upper 70s to the
lower 80s across much of the area today. A large 500mb trough over
the northern Rockies this morning will move into the Plains late
tonight. The mid level trough/low will then swing towards the
Southeast U.S. on Saturday. At the surface, low pressure across
northern Texas today will track towards the ARKLATEX region
tonight into Saturday morning. A strong cold front will surge
across Texas tonight and move through Deep South Texas early
Saturday morning. A few showers will be possible along and ahead
of the front, mainly near the coast and across the Gulf waters,
late tonight into Saturday morning. Much cooler air filters into
the region on Saturday with temperatures in the 50s and 60s.
Breezy to windy conditions will develop in the wake of the front
as high pressure builds into Texas. A Wind Advisory is possible
for portion of Deep South Texas and the Rio Grande Valley,
especially the coastal areas Saturday.

LONG TERM (Saturday Night through Thursday): 500mb low/trough
across east Texas/Louisiana and surface low pressure across the
northern Gulf coast states Saturday will continue to provide cold
air advection across south Texas Sat night. Temperatures will fall
into the lower to mid 30s across the northern ranchlands and into
the mid to upper 30s across the Rio Grande Valley Sat night. In
addition...strong northwest winds will continue across the lower
Texas coast Sat night with wind advisories likely across the
coastal sections of the coastal counties of deep South Texas. By
Sunday morning...wind chill index values will reach the mid to upper
20s across the Brooks/Kenedy County Ranches and upper 20s to near
30 across Willacy and Cameron counties. A Wind Chill Advisory may
be needed across the coastal counties of deep South Texas Sun
morning. Cannot rule out actual freezing temperatures Sun morning
across the northern ranchlands but it will be isolated in nature.
There is a better chance of freezing temperatures Mon morning
across the northern ranchlands as clear skies...light winds and
dry dewpoints provide ideal radiational cooling. In addition...patchy
frost is possible across the northern ranchlands Mon morning.
Temperatures will gradually warm early next week as high presssure
across the Rio Grande Valley and deep south Texas Sunday moves
eastward Monday and an onshore flow increases Monday into Tuesday
ahead of an upper level shortwave trough across the Rockies
Tuesday moving eastward Wednesday. A stronger 500mb trough is
progged to develop across the east-central United States Thursday
and another cold front is expected to move through south Texas
Thurs morning providing a chance of rain towards the end of the
forecast period as elevated convection is progged to develop
across the CWA Thursday into Thurs night.

MARINE (Now through Saturday): Buoy 42020 reported southwest winds
at 10 knots with gusts around 14 knots and seas around 1 foot at 240
CST/840 UTC. Webcams on South Padre Island early this morning
indicate patchy fog along the nearshore Gulf waters and across the
Laguna Madre. Favorable conditions will prevail along the lower
Texas coast today with high pressure in control across the western
Gulf. The pressure gradient will strengthen tonight as the cold
front pushes into northern Texas and approaches the Texas coast
leading to an uptick in winds and seas. A Small Craft Advisory is in
effect for both the Bay and Gulf waters late tonight into early
Saturday morning. Very strong winds and high seas will develop in
the wake of the cold front. A Gale Warning has been posted for the
Laguna Madre and Gulf waters starting at 9 AM Saturday.

Saturday night through Tuesday...Very strong northwest winds will
prevail across the coastal waters Sat night as cold air continues
to filter across the western Gulf of Mexico in the wake of the
cold front. Gale Warnings are in effect for the Laguna Madre and
offshore waters Sat night as frequent gusts to gale force will
continue across the coastal waters. The pressure gradient will
begin to weaken across the lower Texas coast Sun afternoon. Small
Craft Advisories will replace the Gale Warnings Sun morning with
strong northwest winds and the SCA will continue across the
offshore waters through Sun afternoon as seas remain high even as
winds diminish across the coastal waters. Light to moderate
northwest winds Sun afternoon will veer to the southeast Sun night
and continue to diminish as surface high pressure settles across
the western Gulf of Mexico. Light southeast winds Monday will
increase Mon night into Tuesday as the pressure gradient increases
across the coastal waters with low pressure across the TX/OK
panhandles Tuesday. Expect SCEC conditions across the offshore
waters Mon night into Tuesday with moderate to strong south to
southeast winds developing as a result.

FIRE WEATHER (Saturday Afternoon): A strong cold front will push
through Deep South Texas on Saturday bringing gusty northerly winds
and very dry air with it. RH values are expected to be in the teens
by Saturday afternoon with 20 foot winds at 15 to 20 kts. A Fire
Weather Watch is in effect for Saturday morning until the evening
hours (12z Sat-00z Sun) for the entire CWA. Elevated to critical
fire weather conditions can be expected with the coastal counties
having the highest probability of meeting critical fire weather
conditions.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  76  57  65  38 /   0   0  10   0
BROWNSVILLE          78  59  67  40 /   0   0  10   0
HARLINGEN            79  57  66  37 /   0   0  10   0
MCALLEN              81  57  66  39 /   0   0   0   0
RIO GRANDE CITY      83  55  67  36 /   0  10   0   0
SOUTH PADRE ISLAND   72  61  66  47 /   0   0  10   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Saturday morning through Saturday
     afternoon for TXZ248>257-351-353.

GM...Small Craft Advisory from midnight tonight to 9 AM CST Saturday
     for GMZ130-132-135-150-155-170-175.

     Gale Warning from 9 AM Saturday to 9 AM CST Sunday for GMZ130-
     132-135-150-155-170-175.

&&

This product is also available on the web at:
https://weather.gov/rgv

Short Term/Aviation...60-Speece
Long Term...65-Soria
IDSS...67-Mejia
Hazardous weather outlook, Jan 14, 11:15 AM CST, 2 hours 33 minutes before
Hazardous Weather Outlook...Update
National Weather Service Brownsville TX
1115 AM CST Fri Jan 14 2022

TXZ248>257-351-353-151030-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
1115 AM CST Fri Jan 14 2022

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Rest of Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Fire weather watch in effect Saturday for all of Deep South Texas
with very low relative humidity and strong winds.

An elevated risk of rip currents is possible at the local beaches
Saturday and Sunday and again on Wednesday.

A Wind Advisory is possible for portion of Deep South Texas and
the Rio Grande Valley, especially the coastal areas Saturday.

A few hours of temperatures approaching freezing are possible
Sunday morning and Monday morning, especially over the northern
ranchlands.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-151030-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
1115 AM CST Fri Jan 14 2022

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Rest of Today and Tonight

Small Craft Advisories are in effect starting at Midnight tonight
all coastal waters including the Laguna Madre.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Small Craft Advisories are in effect through 9 AM Saturday for
all coastal waters including the Laguna Madre.

A Gale Warning has been issued from 9 AM Saturday through Sunday
morning for all coastal waters including the Laguna Madre.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 2:40 AM CSTDense Fog AdvisoryBROBrooks, Cameron, Hidalgo, Kenedy, Willacy8 hr
Jan 14, 4:04 AM CSTGale WarningBRO53 hr
Jan 14, 7:31 AM CSTMarine Dense Fog AdvisoryBRO3 hr
Jan 14, 2:06 PM CSTRed Flag WarningBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more28 hr

Nearby

Wind Advisories in Texas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.